MAUDE Adverse Event Report: CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION

CYTOPHIL, INC. RENU VOICE, 1.5CC; SYSTEM, VOCAL CORD MEDIALIZATION
Model Number 08-015-04-V04
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of the injection (implant/event date), follow-up date, and patient identifier will not be reported by the physician.This injection procedure information was provided to cytophil, inc.As part of a post-market clinical follow-up (pmcf) study.The hospital's protocol for execution of the retrospective data collection/review, approved by their investigation review board (irb), stated the study sponsor (cytophil, inc.) is not to receive any patient personal identification information.Cytophil has concluded its complaint investigation.Cytophil is unable to definitively determine the root cause of the reported incident.The device status was reported as unknown and therefore could not be evaluated.It can be reasonably concluded any portion of the syringe not used for the injection procedure was discarded per standard medical practice once the injection was complete and is therefore not available for return.Product labeling and risk management contain appropriate information regarding insufficient correction and poor voice quality.A review of complaint records revealed seven (7) complaints where the patient reported similar outcomes post-injection.The results of cytophil's review of the pertinent renú voice device manufacturing records confirm the devices were manufactured in accordance with specifications.Each patient case is unique for required volume to achieve correction.It cannot be determined if the renú injection procedure/implant caused the reported outcome or if it was an underlying condition.The event was not reported to cytophil when it occurred.The physician is to be counseled about reporting complaints and adverse events to cytophil.The complaint is being closed and will be tracked and trended.
 
Event or Problem Description
The patient underwent an uneventful or transoral injection of renú voice at the vocal process in the paraglottic space of the both vocal folds for muscle tension dysphonia, vocal cord atrophy, and a laryngeal mass using a renú transoral needle.No procedural complications were noted.During a follow-up appointment twenty-eight (28) days post-injection, voice quality was noted as "very dysphonic, effortful, and cannot project, rough" by the physician.The physician also reported "both the right and left true vocal cords are full in abduction/adduction; with smooth vocal fold edge and no atrophy/bowing." the patient reported she feels like she "is straining to talk and does not think the injection helped." the physician also noted no improvement in quality of voice or ability to increase voice volume.Patient's current status is voice remains dysphonic.Patient did not explicitly state dysphonia/effortful/rough voice worsened after injection.The patient also had thyroarytenoid botox injections both before and after the renú injection.(ref.(b)(4)).

Brand Name
RENU VOICE, 1.5CC
Common Device Name
SYSTEM, VOCAL CORD MEDIALIZATION
Manufacturer (Section D)
CYTOPHIL, INC.
2485 corporate circle
suite 2
east troy, wi
MDR Report Key10308269
Report Number3007225376-2020-00008
Device Sequence Number811466
Product Code MIX
UDI-Device Identifier00856509002294
UDI-Public(01)00856509002294(10)V708-00040(17)190906
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2019
Device Model Number08-015-04-V04
Device Catalogue Number08-015-04-V04
Device Lot NumberV708-00040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight66